Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 92, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 7, 2014, 8:40 PM EDT for Ashtabula County, Geauga County, Lake County, Ohio. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 7, 2014, 9:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:15 PM EDT | TSTM WND DMG | 1 S Chardon, OH | A FEW LARGE LIMBS DOWN IN MUNSON TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS51 KCLE 080040
SVRCLE
OHC007-055-085-080145-
/O.NEW.KCLE.SV.W.0092.140708T0040Z-140708T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
840 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
NORTHERN GEAUGA COUNTY IN NORTHEAST OHIO
LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 945 PM EDT
* AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MENTOR...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PAINESVILLE...
CHARDON...
ASHTABULA...
JEFFERSON...
PERRY...
MADISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4151 8052 4155 8139 4157 8139 4157 8149
4165 8148 4177 8129 4177 8124 4186 8102
4188 8091 4192 8080 4193 8072 4198 8053
TIME...MOT...LOC 0040Z 276DEG 23KT 4172 8129
$$
KIELTYKA2 follow-up statements
687
WWUS51 KCLE 080108
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
908 PM EDT MON JUL 7 2014
OHC007-055-085-080145-
/O.CON.KCLE.SV.W.0092.000000T0000Z-140708T0145Z/
GEAUGA OH-LAKE OH-ASHTABULA OH-
908 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR ASHTABULA...LAKE AND NORTHERN GEAUGA COUNTIES...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF CHARDON...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLOUGHBY...PERRY...PAINESVILLE...ORWELL...NORTH KINGSVILLE...
MENTOR...MADISON...JEFFERSON...GENEVA...EASTLAKE...CONNEAUT...
CHARDON...ASHTABULA AND ANDOVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4151 8052 4155 8139 4157 8139 4157 8149
4165 8148 4177 8129 4177 8124 4186 8102
4188 8091 4192 8080 4193 8072 4198 8053
TIME...MOT...LOC 0108Z 298DEG 26KT 4159 8104
$$797
WWUS51 KCLE 080147
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EDT MON JUL 7 2014
OHC007-055-085-080157-
/O.EXP.KCLE.SV.W.0092.000000T0000Z-140708T0145Z/
GEAUGA OH-LAKE OH-ASHTABULA OH-
947 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA...LAKE AND NORTHERN
GEAUGA COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4151 8052 4155 8139 4157 8139 4157 8149
4165 8148 4177 8129 4177 8124 4186 8102
4188 8091 4192 8080 4193 8072 4198 8053
TIME...MOT...LOC 0108Z 298DEG 26KT 4159 8104
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:06 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 7, 8:06 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
806 PM EDT MON JUL 7 2014
.SYNOPSIS...
A WEAK FRONT WILL PUSH SOUTHEAST ACROSS THE FORECAST AREA TONIGHT.
LOW PRESSURE WILL MOVE ACROSS THE CENTRAL LAKES TUESDAY DRAGGING A
SECOND COLD FRONT ACROSS THE AREA. HIGH PRESSURE WILL MOVE OVER
THE AREA THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED TO ADJUST THE WORDING TO SCATTERED SHOWERS AND
THUNDERSTORMS MOST LOCATIONS. SOME SHOWERS AND THUNDERSTORMS WERE
MOVING IN FROM THE LAKE BUT THEY SHOULD NOT LAST THAT LONG...SO
SCATTERED SHOULD HANDLE IT.
PREVIOUS DISCUSSION...
SCATTERED TSRA DEVELOPING FROM EXTREME NW PA TO NEAR MARION
MAINLY ON OUTFLOW FROM CONVECTION THIS MORNING. MARGINAL
INSTABILITY WITH CAPES HOVERING AROUND 1000 J/KG...AND WITH ABOUT
25-30 KTS OF SHEAR BELOW 1KM. LUCKILY FOR US THE BEST SHEAR IS TO
OUR EAST AND THE BETTER INSTABILITY IS TO OUR SOUTH. ALL THAT SAID
EXPECT TSRA COVERAGE TO INCREASE THIS EVENING AND THEN PUSH SE OF
THE AREA. HOWEVER...EXPECT ANOTHER LINE OF TSRA TO DEVELOP CLOSER
TO THE FRONT...WHICH IS NOW ACROSS SE LOWER MICHIGAN...AND THEN
MOVE ACROSS THE AREA LATER THIS EVENING. DOUBTS AS TO HOW
WIDESPREAD THIS CONVECTION WILL BE WITH THE LOSS OF DAYTIME
HEATING AND SINCE THE LL JET WILL LIFT NE OF THE FORECAST AREA
LATER THIS EVENING.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
ON TUESDAY...LOW PRESSURE NOW SOUTHERN PLAINS...WILL MOVE ACROSS THE
CENTRAL LAKES DRAGGING A SECOND COLD FRONT ACROSS THE AREA
TOMORROW. MODELS IN GOOD AGREEMENT WITH LOW NW UPPER MICHIGAN BY
DAYBREAK TUESDAY. WILL CONTINUE TUESDAY FORECAST WITH CATEGORICAL
POPS...STARTING IN THE WEST TOMORROW MORNING AND MOVING INTO THE
EASTERN HALF OF THE FORECAST AREA TOMORROW AFTERNOON. THINK BETTER
CHANCE FOR CONVECTION TOMORROW AFTERNOON IN THE EAST. MODERATE
INSTABILITY WITH CAPES NEARING 2000 J/KG. ALSO HAVE AN UPPER LEVEL
SHORT WAVE MOVING ACROSS LOWER LAKES IN ADDITION TO THE FRONT.
THINGS SHOULD STABILIZE QUICKLY BEHIND THE FRONT HOWEVER. COULD
SEE SOME LINGERING SHOWERS ON WEDNESDAY BEFORE HIGH PRESSURE FINALLY
BUILDS OVER THE AREA ON THURSDAY USHERING IN COOLER AND DRIER
CONDITIONS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK A TROUGH WILL DEEPEN
ACROSS THE GREAT LAKES. ALTHOUGH IT DOES NOT LOOK BE A COMPLETE
WASHOUT...WILL HAVE A WEEKEND WITH SHOWERS/THUNDERSTORMS IN THE
FORECAST. HIGH PRESSURE FRIDAY WILL SHIFT EAST. A FRONTAL BOUNDARY
WILL LAY ACROSS THE GREAT LAKES THROUGH THE WEEKEND...AND FINALLY
PUSH SOUTH OF OUR AREA ON MONDAY. DETAILS DIFFER AMONGST THE MODELS
AND ONE OF THE WEEKEND DAYS MAY BE WETTER THAN THE OTHER.
TEMPERATURES WILL BE SEASONABLE AND DEPENDENT UPON CLOUD COVER...BUT
UPPER 70S THROUGH MID 80S WILL WORK.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A FEW AREAS OF SHOWERS AND THUNDERSTORMS REMAIN THIS EVENING
ASSOCIATED WITH A WEAK FRONT DROPPING SOUTH INTO THE AREA. AS OF 00Z
ONE CLUSTER WAS LOCATED OVER CENTRAL LAKE ERIE AND ONE WEST OF
FDY. THE AREA OVER LAKE ERIE IS EXPECTED TO DRIFT SE WITH TIME AND
MAY IMPACT CLE BEFORE 02Z. OTHERWISE THESE ARE EXPECTED TO SHRINK
WITH TIME AND BE THE END OF THE CONVECTION FOR TONIGHT. HIGH
DEWPOINTS MAY RESULT IN SOME RESTRICTION TO VISIBILITY OVERNIGHT
WITH VISIBILITIES DROPPING TO AROUND 4SM. WE WILL HOLD ONTO 5-8
KNOTS OF WIND OUT OF THE SOUTHWEST THOUGH SO DENSE FOG SEEMS
UNLIKELY.
ANOTHER MORE ROBUST AREA OF LOW PRESSURE WILL APPROACH FROM THE WEST
ON TUESDAY MORNING. THERE IS A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS AT ALL OF THE TAF SITES WITH THE POTENTIAL FOR SOME OF
THE STORMS TO BE STRONG...MAINLY IN NE OH/NW PA DURING THE
AFTERNOON. BROUGHT VCTS INTO TOL/FDY TOWARDS 15Z AND APPROACHING CLE
BY 17Z. TIMING WILL NEED TO BE REFINED AS STORMS APPROACH ON
TUESDAY. SW WINDS WILL BE BREEZY WITH GUSTS ABOVE 20 KNOTS AT
TIMES...SHIFTING TO MORE WESTERLY WITH THE PASSAGE OF THE TROUGH.
OUTLOOK...NON VFR LIKELY IN SHRA/TSRA TUE NIGHT WITH LESSER
CHANCE IN THE SNOWBELT ON WED.
&&
.MARINE...
WILL KEEP THE SMALL CRAFT ADVISORY GOING AS IS...UNTIL 10P WEST AND
3A EAST. SOUTHWEST FLOW WILL KEEP 3 TO 5 FOOTERS IN THE NEARSHORE
WATERS THIS EVENING. SCATTERED THUNDERSTORMS WILL ALSO BE A THREAT.
A WEAKENING COLD FRONT WILL SETTLE SOUTH OF THE LAKE OVERNIGHT.
ANOTHER COLD FRONT WILL CROSS LAKE ERIE TOMORROW SO AGAIN SOUTHWEST
FLOW WILL PICK BACK UP TO 15 TO 20 KNOTS AND SHIFT WEST IN THE
EVENING. SMALL CRAFT ADVISORY POSSIBLE AGAIN. SHOWERS/THUNDERSTORMS
WILL ACCOMPANY THIS FRONT TOO. ONE MORE MINOR FRONT CROSSES ON
WEDNESDAY. THURSDAY AND FRIDAY WILL FEATURE HIGH PRESSURE OVERHEAD
AND THEREFORE GOOD LAKE CONDITIONS. THE HIGH WILL HAVE SHIFTED EAST
BY SATURDAY AND SOUTHWEST RETURN FLOW CAN BE EXPECTED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR LEZ146>149.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ142>145.
&&
SYNOPSIS...DJB
NEAR TERM...DJB/KIELTYKA
SHORT TERM...DJB
LONG TERM...OUDEMAN
AVIATION...KEC
MARINE...OUDEMANHazardous weather outlook, Jul 7, 9:10 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 910 AM EDT MON JUL 7 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-081315- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 910 AM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE LOCAL AREA TODAY AS A COLD FRONT CROSSES THE REGION. SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT. SOME LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SECOND COLD FRONT WILL CROSS THE AREA ON TUESDAY CAUSING MORE SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL AGAIN BE DAMAGING WINDS BUT LARGE HAIL IS ALSO POSSIBLE. AN ISOLATED TORNADO IS POSSIBLE TUESDAY AFTERNOON...MAINLY EAST OF THE I71 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 7, 4:24 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 424 PM EDT MON JUL 7 2014 PAZ001-002-072130- NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 424 PM EDT MON JUL 7 2014 AT 420 PM EDT DOPPLER RADAR INDICATED SOME STRONG THUNDERSTORMS MAINLY OVER THE CENTRAL PORTION OF ERIE COUNTY PENNSYLVANIA. THE THUNDERSTORMS WERE MOVING EAST AT 25 MPH. SOME OF THE THUNDERSTORMS COULD HAVE BRIEF HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL. KIELTYKA
Special weather statement, Jul 7, 6:23 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 623 PM EDT MON JUL 7 2014 OHZ047-072310- KNOX- 623 PM EDT MON JUL 7 2014 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN KNOX COUNTY UNTIL 700 PM EDT... AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CENTERBURG...OR 10 MILES SOUTHWEST OF MOUNT VERNON...MOVING EAST AT 30 MPH. THIS THUNDERSTORM COULD CAUSE WIND GUSTS TO 45 MPH...SMALL HAIL AND SOME LOCALLY HEAVY RAIN UP TO AN INCH. SOME PONDING OF WATER ON ROADS COULD OCCUR. KIELTYKA
Special weather statement, Jul 7, 8:11 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 811 PM EDT MON JUL 7 2014 OHZ012>014-089-080115- ASHTABULA INLAND-ASHTABULA LAKESHORE-GEAUGA-LAKE- 811 PM EDT MON JUL 7 2014 ...SPECIAL WEATHER STATEMENT FOR LAKE...NORTHERN GEAUGA AND WESTERN ASHTABULA COUNTIES UNTIL 915 PM EDT... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF PAINESVILLE TO 16 MILES NORTHWEST OF EUCLID...MOVING SOUTHEAST AT 25 MPH. THESE THUNDERSTORMS CAN HAVE WIND GUSTS TO 45 MPH...HAIL AND HEAVY RAIN. SOME LOCATIONS COULD PICK UP AN INCH AND A HALF OF RAIN. SOME PONDING OF WATER ON ROADS WILL OCCUR. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:01 PM EDT | Special Marine Warning | CLE | 89 min | |
| Jul 7, 8:57 PM EDT | Special Marine Warning | CLE | 78 min | |
| Jul 7, 9:45 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Trumbull | 3 hr |
| Jul 8, 4:47 AM EDT | Small Craft Advisory | CLE | 22 hr | |
| Jul 8, 9:08 AM EDT | Special Marine Warning | CLE | 112 min | |
| Jul 8, 11:48 AM EDT | Special Marine Warning | CLE | 117 min | |
| Jul 8, 12:44 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 29 min |
| Jul 8, 12:59 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 46 min |
| Jul 8, 1:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 1:30 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina | 45 min |
| Jul 8, 1:33 PM EDT | Tornado Warning | CLE | Cuyahoga, Medina | 27 min |
| Jul 8, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 57 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.